MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240020060
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device broke.A 2mm x 6cm embold? fibered coil was selected for use in an embolization procedure to treat a renal bleed.During the procedure, the coil and microcatheter prolapsed out of the target vessel.During attempted removal of the coil, it detached and unraveled within the microcatheter.It was difficult to remove the unraveled fibers, and not all of the pieces were able to be removed.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event and patient outcome, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the returned device consisted of an incomplete embold fibered coil.The device was examined visually and microscopically to reveal that the coil was separated at the couplers, and the couplers were bent.The coil was not received with the device.Inspection of the remainder of the device presented no other damage or irregularities.Good faith effort attempts were made to try and retrieve additional details regarding the reported event and patient outcome, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that the device broke.A 2mm x 6cm embold? fibered coil was selected for use in an embolization procedure to treat a renal bleed.During the procedure, the coil and microcatheter prolapsed out of the target vessel.During attempted removal of the coil, it detached and unraveled within the microcatheter.It was difficult to remove the unraveled fibers, and not all of the pieces were able to be removed.It was further reported that the attempted embolization was of a small cortical branch artery.The procedure was prolonged due to attempts to remove the unraveled coil.Ultimately a long portion of it was removed; however, a small, unraveled fiber was unable to be removed.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the returned device consisted of an incomplete embold fibered coil.The device was examined visually and microscopically to reveal that the coil was separated at the couplers, and the couplers were bent.The coil was not received with the device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that the device broke.A 2mm x 6cm embold? fibered coil was selected for use in an embolization procedure to treat a renal bleed.During the procedure, the coil and microcatheter prolapsed out of the target vessel.During attempted removal of the coil, it detached and unraveled within the microcatheter.It was difficult to remove the unraveled fibers, and not all of the pieces were able to be removed.It was further reported that the attempted embolization was of a small cortical branch artery.The procedure was prolonged due to attempts to remove the unraveled coil.Ultimately a long portion of it was removed; however, a small, unraveled fiber was unable to be removed.It was further reported that the indication of this procedure was a post ablation renal hemorrhage.The physician identified a bleed coming from a sub-1.0 mm distal renal artery.The vessel was mildly tortuous, and intermittent flushing was performed.The base catheter was in the main renal artery with microcatheter placed coaxially.There was difficulty/resistance pushing the coil out of the microcatheter.The coil would not form and was completely straight in the renal artery.The physician tried to push forward on both the coil and the microcatheter with great difficulty.It was determined that the coil was oversized in both diameter and length.With the forward pressure in attempts to advance, the microcatheter and base catheter kicked out into the abdominal aorta.With the difficult angles, access was unable to be re-established.Resistance was felt while retracting the coil, and the coil stretched.The coil was now extending from the distal renal artery into the abdominal aorta.Attempts were made to snare/retrieve the coil.Segments were retrieved.The decision was made to leave the residual portions of the coil in place.The patient was maintained on aspirin.There were no clinically identified complications.The procedure was completed with a non-boston scientific coil and was successful in shutting down the renal bleed.The patient's outcome was a successful embolization.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22904553
Report Number2124215-2025-60024
Device Sequence Number18120410
Product Code KRD
UDI-Device Identifier08714729983538
UDI-Public(01)08714729983538(17)280312(10)36059604
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240020060
Device Catalogue NumberM001394240020060
Device Lot Number0036059604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/03/2025
10/17/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/02/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite